Alert archive / Missouri / River Flood Watches in 2016
River Flood Watch 2, NWS Springfield, MO
NWS Springfield, MO issued this river flood watch at Jan 6, 2016, 7:00 PM CST for Cedar County, Missouri. It took effect at Jan 9, 2016, 6:00 AM CST. It was in force for 24 hr.
The area
The outline as issued.
The facts
- Issued
- Jan 6, 2016, 7:00 PM CST (01:00 UTC)
- In effect from
- Jan 9, 2016, 6:00 AM CST
- Expired
- Jan 10, 2016, 6:00 AM CST
- In force
- 24 hr
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Flood severity
- None
County Cedar County, MO
The radar
The Springfield radar (KSGF), 70 km from the middle of the area, began a volume at 01:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Sac River near Caplinger Mills (CMZM7).
- Action stage
- 14 ft
- Minor stage
- 16 ft
- Moderate stage
- 19 ft
- Major stage
- 28 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06919900, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
544
WGUS63 KSGF 070100
FFASGF
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE SPRINGFIELD MO
700 PM CST WED JAN 6 2016
...The National Weather Service in Springfield has issued a Flood
Watch for the following rivers in Missouri...
Sac River near Caplinger Mills affecting Cedar County
.This watch is based on future forecast precipitation amounts of 0.50
to 0.75 inches during the next 48 hours near the river basin. If
conditions warrant...additional rises or falls may occur based on
future precipitation and runoff.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Flood Watch means that conditions are favorable for flooding along
area rivers and streams.
Stay tuned to NOAA Weather Radio for later statements or possible
warnings.
Additional river information can be found on our Advanced Hydrologic
Prediction Service page at http://water.weather.gov/ahps2/
index.php?wfo=sgf
&&
MOC039-071600-
/O.NEW.KSGF.FL.A.0002.160109T1200Z-160110T1200Z/
/CMZM7.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
700 PM CST WED JAN 6 2016
The National Weather Service in Springfield has issued a
* Flood Watch for
The Sac River near Caplinger Mills
* At 6:45 PM Wednesday the stage was 14.6 feet.
* Minor flooding is possible.
* Flood stage is 16.0 feet.
* Forecast...flood stage may be reached by Saturday morning.
* Impact...At 16.0 feet...Minor Flooding occurs at the gage site. The
campground at Caplinger Mills floods.
&&
FLOOD OBSERVED FORECAST 6 AM
LOCATION STAGE STAGE DAY TIME Thu Fri Sat
Sac River Basin
Caplinger Mills 16 14.6 Wed 07 PM 15.3 16.0 15.7
&&
LAT...LON 3783 9384 3783 9381 3770 9372 3769 9377
$$1 follow-up statement
323
WGUS63 KSGF 072129
FFASGF
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE SPRINGFIELD MO
329 PM CST THU JAN 7 2016
...The Flood Watch is cancelled for the following rivers in
Missouri...
Sac River near Caplinger Mills affecting Cedar County
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Flood Watch means that conditions are favorable for flooding along
area rivers and streams.
Stay tuned to NOAA Weather Radio for later statements or possible
warnings.
Additional river information can be found on our Advanced Hydrologic
Prediction Service page at http://water.weather.gov/ahps2/
index.php?wfo=sgf
&&
MOC039-072159-
/O.CAN.KSGF.FL.A.0002.000000T0000Z-160110T1200Z/
/CMZM7.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
329 PM CST THU JAN 7 2016
The Flood Watch is cancelled for
The Sac River near Caplinger Mills
* At 2:45 PM Thursday the stage was 14.9 feet.
* Forecast...The river will crest below flood stage at 15.6 feet
Saturday morning.
* Impact...At 16.0 feet...Minor Flooding occurs at the gage site. The
campground at Caplinger Mills floods.
&&
FLOOD OBSERVED FORECAST 6 AM
LOCATION STAGE STAGE DAY TIME Fri Sat Sun
Sac River Basin
Caplinger Mills 16 14.9 Thu 03 PM 15.2 15.6 15.6
&&
LAT...LON 3783 9384 3783 9381 3770 9372 3769 9377
$$What forecasters said that day
The local office's own words before this river flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this river flood watch went out at Jan 6, 5:55 PM CST, 1 hour 5 minutes earlier.
Area forecast discussion, Jan 6, 5:55 PM CST, 1 hour 5 minutes before
Area Forecast Discussion National Weather Service SPRINGFIELD MO 555 PM CST WED JAN 6 2016 .SHORT TERM...(This Evening through Thursday) Issued at 0127 PM CST WED JAN 06 2016 Upper level short wave energy was in the process of moving northeast through the Ozarks this afternoon. There is just enough lift and moisture present for a few light showers and sprinkles. That wave will quickly depart the region this evening with yet another wave quickly on its heels. Deep tropospheric ascent will overspread the region from later tonight into Thursday morning resulting in a large north/south orientated band of showers moving east across the area. There will be embedded pockets of moderate showers as there will also be some weak instability present. The widespread shower activity will then end from west to east starting Thursday afternoon as a dry slot works into the region. Patchy drizzle or a rogue light shower will still be possible. Overall, we are looking for rainfall amounts ranging from a quarter inch over the eastern Ozarks into the 0.50-0.75" range along and west of the Highway 65 corridor. Temperatures will not cool all that much tonight with overcast conditions. Highs on Thursday will then be a bit tricky with quite a spread in models. We have gone with a middle of the road approach for expected highs with afternoon temperatures ranging from the middle 40s over the eastern Ozarks to around 50 degrees along the I-49 corridor. .LONG TERM...(Thursday Night through Wednesday) Issued at 0127 PM CST WED JAN 06 2016 A few showers will then be possible Thursday night as that upper level wave moves northeast across eastern Kansas and then northern Missouri. The best chances for any shower activity will be across central Missouri. The setup may actually be more favorable for drizzle and even fog...especially along and south of the spine of the Ozark Plateau. Attention then turns to a higher amplitude short wave trough which is slated to move through the region from later Friday into Saturday. Models offer a large variety of solutions with the track and orientation of this wave, as well as associated precipitation amounts and types. Confidence is therefore low regarding sensible weather with this system. We have maintained PoPs in the 30-50% range, with a rain/snow mix from late Friday night into Saturday as colder air is infused into this system. A fairly dry and cold pattern is then in store for late this weekend into early next week as we slip into a deep northwesterly flow aloft. This will result in below normal temperatures for a change with highs in the 30s and lows in the teens. && .AVIATION...(For the 00Z TAFS through 00Z Thursday Evening) Issued at 0548 PM CST WED JAN 06 2016 For the KSGF/KJLN/KBBG tafs: One upper level disturbance is exiting the area now and another will approach the region and pass through late in the taf period. Generally MVFR ceilings are expected early in the taf period with lowering ceilings (IFR or low end MVFR) as rain develops and low level saturation occurs after 06z. Expect the the rain to taper off to drizzle late in the taf period but with lingering IFR ceilings. && .SGF Watches/Warnings/Advisories... MO...NONE. KS...NONE. && SHORT TERM...Schaumann LONG TERM...Schaumann AVIATION...DSA
Hazardous weather outlook, Jan 6, 2:35 PM CST, 4 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 235 PM CST WED JAN 6 2016 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-072045- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 235 PM CST WED JAN 6 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. PATCHY FOG WILL BE POSSIBLE THURSDAY NIGHT ACROSS SOUTH CENTRAL MISSOURI. WIND CHILL VALUES MAY FALL INTO THE SINGLE DIGITS AT TIMES LATE THIS WEEKEND INTO EARLY NEXT WEEK. A STORM SYSTEM WILL PASS THROUGH THE CENTRAL UNITED STATES FROM FRIDAY NIGHT INTO SATURDAY...BRINGING THE POTENTIAL FOR LIGHT SNOW TO PORTIONS OF THE OUTLOOK AREA. CONFIDENCE REMAINS LOW AT THIS TIME REGARDING THE EVENTUAL TRACK OF THIS STORM SYSTEM. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && MORE DETAILED INFORMATION CAN BE ACCESSED AT: HTTP://WWW.WEATHER.GOV/SGF/SITREP(ALL LOWERCASE) THIS PRODUCT IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.WEATHER.GOV/SGF(ALL LOWERCASE) SCHAUMANN
Nearby
River Flood Watches in Missouri, 2016Every river flood watch in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.